What causes black and brown spots on the forehead?

default
Posted on Tue, 7 Jul 2015 in General Health
Question: Hello Doctor,

I just wanted to discuss about black and brown spot I am seeing on my forehead skin. I am of fair complexion however from last two month I am seeing that my forehead skin is looking little darker than rest of the part of the face. Also I am seeing brownish dark spots on forehead (left side of this forehead to be specific). Could you please let me know if this is a sign of pigmentation and it will increase as I will grow older? I also feel that this might be due of dandruff issues I have with my hair scalp. Could you please let know what could be the reason for these dark spots and skin getting little darker and solution for this.

Below are the couple of things or habits of mine.

1.     My sister applied bleach on my forehead twice in last two months.
2.     I daily use Ponds white beauty face wash cream.
3.     Sometimes apply Garnier complete white face cream after bath.
4.     Sometimes I have to work in night shift, hence don’t get enough sleep.

Please let me know your views on this.

Regards,
doctor
Answered by Dr. Kakkar S. 53 minutes later
Brief Answer:
Sun protection & skin lightening creams

Detailed Answer:
Hello. Thank you for writing to us.

I have taken note of your query and i understand that you are concerned about pigmentation on forehead.
Most of the times facial pigmentation is idiopathic, however cosmetics, sunexposure play a role in many in inducing and/ or sustaining pigmentation.

Dandruff is unlikely to be a cause for this.

You may upload an image of your forehead so that i am able to judge the severity of your problem.

I suggest that you use a broad spectrum sunscreen throughout the day. A sunscreen with spf 30 or more is broad spectrum.
Reapply sunscreen every 2-3 hours on all of face, specially when outdoors.
At night you may use a cream containing one or more of skin lightening agents e.g kojic acid, glycolic acid, hydroquinone, tretinoin, arbutin, azaleic acid etc.
These are prescription products and should always be used under supervision of a dermatologist.
In addition you may also opt for a few sessions of chemical peeling from a dermatologist.
Glycolic peel is quite useful for pigmentation. A session of glycolic peel is done once every 2 weeks.
Avoid bleaching as it can cause irritation and induce more darkening.
Avoid putting oil on your scalp, particularly mustard oil. Oil usually spreads to forehead & is a common cause of forehead pigmentation.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 55 minutes later
Thank you for getting back to me on this Doctor. I have uploaded pic of my forehead. Please take a look and let me know if this is sign of pigmentation and what should be my next plan of action.
doctor
Answered by Dr. Kakkar S. 12 hours later
Brief Answer:
Sun protection+Azaleic acid based cream+Glycolic acid chemical peel

Detailed Answer:
Hi.

Thank you. I have reviewed the Image.

I can see that there is diffuse band like pigmentation across mid-forehead (left> right) as well as few superimposed dark spots of acne.

I suggest you to protect yourself from sun.

In addition you may use an Azaleic acid based gel, on forehead, twice daily. Rub it it for 20-30 seconds.
Azaleic acid is a topical retinoid. It is a skin lightening agent, promotes healthy and younger looking skin, is anti-inflammatory, and antibacterial in action as well as antiacne in action.
Therefore you may find this cream quite useful for your skin condition.

This is a prescription product and should be used only under supervision of a dermatologist.

In addition to the cream I would also suggest a few sessions of glycolic acid chemical peeling from a dermatologist.
A peel session is usually done once every 2 weeks.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 2 hours later
Hello Doctor,

Could you please suggest name of the cream?
doctor
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:
Kindly use the cream under supervision of a dermatologist

Detailed Answer:
Hi.

It is available as Aziderm 20% cream and gel. I suggest that you use it under supervision of a dermatologist.

Regards
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8866 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Tretinoin

doctor1 MD

To treat my acne, late last year I applied Tretinoin cream to my face. Soon after applying the cream I went outside and exposed my face to the...

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package....

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild...

doctor1 MD

Some area of my face skin has black patches. I used to not have it before. The remaining face skin is soft smooth and young. Please help in...

doctor1 MD

Hi I have something that appears to be a cyst on my face. It has been around for 20 days. Would you recommend that i see a dermatologist and...

doctor1 MD

Sir,I am Mala Singha,a habitant of Kolkata.The colour of my throat and face is very black.Many people laugh for this.I want to become clean as soon...

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2